Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 108, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 6, 2007, 2:54 PM CDT for Edwards County, Kansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2007, 2:54 PM CDT (19:54 UTC)
- Expired
- May 6, 2007, 3:23 PM CDT
- In force
- 29 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Edwards County, KS
The radar
The Dodge City radar (KDDC), 65 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 1:59 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.9 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2141 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -103 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 061956 SVRDDC KSC047-062045- /O.NEW.KDDC.SV.W.0108.070506T1954Z-070506T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 254 PM CDT SUN MAY 6 2007 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN EDWARDS COUNTY IN SOUTH CENTRAL KANSAS. * UNTIL 345 PM CDT * AT 250 PM CDT...TRAINED WEATHER SPOTTERS REPORTED AND DOPPLER RADAR INDICATED LARGE HAIL FROM A THUNDERSTORM LOCATED 5 MILES SOUTH OF CENTERVIEW...MOVING NORTHEAST AT 45 MPH. HAIL UP TO GOLF BALL SIZE...TORRENTIAL RAIN AND DAMAGING WINDS IN EXCESS OF 60 MPH. * LOCATIONS IMPACTED INCLUDE... FELLSBURG... BELPRE... RURAL RESIDENCES OF EASTERN EDWARDS COUNTY. THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR SOUTHWESTERN KANSAS. LAT...LON 3774 9940 3775 9903 3799 9903 3799 9933 $$ BURKE
1 follow-up statement
000 WWUS53 KDDC 062023 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 322 PM CDT SUN MAY 6 2007 KSC047-062032- /O.CAN.KDDC.SV.W.0108.000000T0000Z-070506T2045Z/ EDWARDS KS- 322 PM CDT SUN MAY 6 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN EDWARDS COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT TO LIFE OR PROPERTY...HOWEVER GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL WILL STILL BE POSSIBLE OVER EASTERN EDWARDS COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR SOUTHWESTERN KANSAS. LAT...LON 3774 9940 3775 9903 3799 9903 3799 9933 $$ GERARD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:37 AM CDT, 11 hours 17 minutes earlier.
Area forecast discussion, May 6, 3:37 AM CDT, 11 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 337 AM CDT SUN MAY 6 2007 .DISCUSSION... DAYS 1-2... MAIN FORECAST CHALLENGES TODAY ARE WHERE SURFACE BOUNDARY ENDS UP AND THE CHANCES OF MORE SEVERE WEATHER. MODELS SHOW LOTS OF CLOUDS TODAY THAT MAY KEEP THE INSTABILITY A BIT WEAKER. THE BEST THREAT FOR SEVERE WILL BE MAINLY EAST OF DODGE CITY INTO THE ASHLAND TO LARNED AREA WHERE THE SURFACE WINDS CAN BE MORE BACKED AND CONVERGENT. IF MORE SUNSHINE COMES OUT IN THAT AREA THE THREAT FOR A FEW TORNADOS WILL BE POSSIBLE. ELSEWHERE A FEW THUNDERSTORMS MAY BE SEVERE WITH A MORE OF A HAIL THREAT. ANOTHER CONCERN IS POSSIBLE FLOODING TONIGHT WITH QPF OVER AN INCH OR TWO JUST EAST OF THE BOUNDARY. A COLD FRONT HAS PUSHED EASTWARD TO JUST EAST OF DODGE CITY AND WILL SLOWLY MOVE BACK A BIT TO THE WEST FROM MEADE TO DODGE CITY AND HAYS. EXPECT CLOUDY SKIES THIS MORNING WITH MOSTLY CLOUDY IN THE AFTERNOON WITH HIGHS IN THE 70S. ANOTHER SHORTWAVE WILL ROUND THE BASE OF THE UPPER TROUGH OVER NEW MEXICO AND MOVE NORTHEASTWARD INTO KANSAS TONIGHT WITH ANOTHER ROUND OF HEAVY THUNDERSTORMS. THIS WAVE WILL PUSH THE COLD FRONT INTO CENTRAL KANSAS BY MONDAY MORNING. THE UPPER LOW WILL CONTINUE TO SLOWLY FILL AND WEAKEN TO OUR WEST BUT CONTINUE TO BRING SOME CHANCE OF RAIN INTO MONDAY NIGHT. DAYS 3-7... THE EXTENDED FORECAST WAS ON TRACK AND NO LARGE CHANGES WERE MADE. SMALL POPS WERE EXTENDED INTO EARLY THURSDAY PER COLLABORATION. A VERY SLOW MOVING UPPER TROUGH WILL LINGER OVER THE SOUTHERN ROCKIES INTO WEDNESDAY. && .AVIATION... MVFR CIGS MAY DEVELOP THIS MORNING AT DDC/HYS AS A STATIONARY FRONT OVER SOUTH CENTRAL KS MOVES SLOWLY NW AS A WARM FRONT. && .PRELIMINARY POINT TEMPS/POPS... DDC 73 55 71 53 / 60 50 30 30 GCK 71 51 70 51 / 50 40 20 30 EHA 70 49 68 49 / 40 30 20 30 LBL 71 53 70 51 / 50 40 30 30 HYS 74 58 73 54 / 70 60 30 30 P28 78 63 74 59 / 70 60 40 40 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN06/24
Hazardous weather outlook, May 6, 4:48 AM CDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 448 AM CDT SUN MAY 6 2007 KSZ030-031-043>046-063-064-076>078-086-087-071000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-HASKELL-GRAY- FORD-SEWARD-MEADE- 448 AM CDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT OVER SOUTH CENTRAL KANSAS WILL SLOWLY SHIFT BACK TO THE WEST TO A MEADE TO DODGE CITY AND WAKEENEY LINE BY AFTERNOON. ANOTHER ROUND OF THUNDERSTORMS WILL LIKELY DEVELOP ALONG THIS FRONTAL BOUNDARY...SOME POSSIBLY SEVERE WITH THE MAIN THREAT OF LARGE HAIL...FROM THIS AFTERNOON AND INTO THE EVENING. ALSO HEAVY RAINFALL COULD PRODUCE SOME FLOODING MAINLY IN EASTERN FORD COUNTY WHERE THE PREVIOUS HEAVY RAINFALL OCCURRED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... A FEW STORM SPOTTERS WILL BE NEEDED LATE THIS AFTERNOON INTO THIS EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ061-062-074-075-084-085-071000- HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS- 448 AM CDT SUN MAY 6 2007 /348 AM MDT SUN MAY 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...HOWEVER THE CHANCES OF SEVERE WEATHER WILL BE LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ065-066-079>081-088>090-071000- PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-CLARK-COMANCHE-BARBER- 448 AM CDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KANSAS AND SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL LIKELY ERUPT DURING THE AFTERNOON AND EVENING WITH THE POSSIBILITY OF LARGE HAIL AND DAMAGING WINDS ALONG WITH A FEW TORNADOES. VERY HEAVY RAINFALL IS ALSO POSSIBLE INTO THE EVENING WITH FLOODING. A FLOOD WATCH IS IN EFFECT UNTIL 7 AM MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL LIKELY BE REQUIRED THIS AFTERNOON AND INTO THE EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
In the hours before
Special weather statement, May 6, 2:10 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 210 PM CDT SUN MAY 6 2007 KSZ031-062000- ELLIS- 210 PM CDT SUN MAY 6 2007 ...SIGNIFICANT WEATHER ADVISORY FOR ELLIS COUNTY... AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR YOCEMENTO...MOVING NORTH AT 40 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3871 9956 3871 9908 3911 9916 3910 9957 BURKE
Special weather statement, May 6, 2:11 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 211 PM CDT SUN MAY 6 2007 KSZ064-062000- HODGEMAN- 211 PM CDT SUN MAY 6 2007 ...SIGNIFICANT WEATHER ADVISORY FOR HODGEMAN COUNTY... AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTH OF HANSTON...MOVING NORTH AT 60 MPH. THIS REPLACES THE WARNING PREVIOUSLY ISSUED FOR EASTERN HODGEMAN COUNTY. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3793 10002 3791 9957 3824 9957 3823 10001 BURKE
Special weather statement, May 6, 2:17 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 217 PM CDT SUN MAY 6 2007 KSZ080-062015- KIOWA- 217 PM CDT SUN MAY 6 2007 ...SIGNIFICANT WEATHER ADVISORY FOR KIOWA COUNTY... AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF GREENSBURG...MOVING NORTH AT 40 MPH. PENNY SIZE HAIL...TORRENTIAL RAIN...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. LAT...LON 3742 9951 3741 9905 3772 9904 3771 9953 BURKE
Special weather statement, May 6, 2:19 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 219 PM CDT SUN MAY 6 2007 KSZ088-062015- CLARK- 219 PM CDT SUN MAY 6 2007 ...SIGNIFICANT WEATHER ADVISORY FOR CLARK COUNTY... AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 5 MILES SOUTHWEST OF SITKA... MOVING NORTH AT 45 MPH. NICKEL SIZE HAIL...TORRENTIAL RAINFALL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS. RESIDENTS IN CLARK COUNTY...INCLUDING THE CITIES OF ASHLAND AND SITKA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3704 10005 3702 9958 3745 9959 3744 10005 BURKE
Local storm report, May 6, 2:26 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
226 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL ASHLAND 37.19N 99.77W
05/06/2007 E1.75 INCH CLARK KS PUBLIC
0131 PM HAIL 22 SE DODGE CITY 37.53N 99.73W
05/06/2007 E0.88 INCH FORD KS PUBLIC
0135 PM HAIL 19 SE DODGE CITY 37.56N 99.77W
05/06/2007 E0.88 INCH FORD KS PUBLIC
&&
26Local storm report, May 6, 2:53 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
253 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM HAIL GREENSBURG 37.61N 99.29W
05/06/2007 E1.50 INCH KIOWA KS FIRE DEPT/RESCUE
REPORT FROM EMERGENCY SERVICES COORDINATOR.
&&
GERARDThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:00 PM CDT | Tornado Warning | DDC | Kiowa | 45 min |
| May 5, 7:09 PM CDT | Tornado Warning | DDC | Kiowa | 36 min |
| May 5, 7:14 PM CDT | Tornado Warning | DDC | Comanche | 16 min |
| May 5, 7:20 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 30 min |
| May 5, 7:22 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 38 min |
| May 5, 7:29 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pratt, Stafford | 5 min |
| May 5, 7:30 PM CDT | Tornado Warning | DDC | Edwards, Pratt, Stafford | 30 min |
| May 5, 7:31 PM CDT | Tornado Warning | DDC | Edwards, Pratt, Stafford | 29 min |
| May 5, 7:38 PM CDT | Severe Thunderstorm Warning | DDC | Edwards | 52 min |
| May 5, 7:57 PM CDT | Tornado Warning | DDC | Pawnee, Stafford | 33 min |
| May 5, 8:00 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford | 45 min |
| May 5, 8:27 PM CDT | Tornado Warning | DDC | Pawnee, Stafford | 38 min |
| May 5, 8:31 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa | 44 min |
| May 5, 8:37 PM CDT | Tornado Warning | DDC | Kiowa | 23 min |
| May 5, 8:40 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Kiowa | 50 min |
| May 5, 8:48 PM CDT | Tornado Warning | DDC | Edwards, Kiowa | 27 min |
| May 5, 8:49 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford | 41 min |
| May 5, 9:01 PM CDT | Tornado Warning | DDC | Ford, Kiowa | 29 min |
| May 5, 9:10 PM CDT | Tornado Warning | DDC | Edwards, Pawnee, Stafford | 20 min |
| May 5, 9:26 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 34 min |
| May 5, 9:28 PM CDT | Tornado Warning | DDC | Pawnee, Stafford | 32 min |
| May 5, 9:34 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 41 min |
| May 5, 9:45 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Pawnee | 45 min |
| May 5, 10:04 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford | 41 min |
| May 5, 10:16 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 44 min |
| May 5, 10:31 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Edwards, Ford, Kiowa, Meade, Pawnee | 29 min |
| May 5, 11:00 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Edwards, Ford, Kiowa, Meade, Pawnee | 45 min |
| May 6, 12:00 AM CDT | Severe Thunderstorm Warning | DDC | Ford, Kiowa | 30 min |
| May 6, 4:53 AM CDT | Flood Watch | DDC | Clark, Comanche, Edwards, Ford, Kiowa, Pawnee and 2 more | 19 hr |
| May 6, 9:53 AM CDT | Special Weather Statement | DDC | Barber | 67 min |
| May 6, 10:48 AM CDT | Severe Thunderstorm Warning | DDC | Barber | 57 min |
| May 6, 11:42 AM CDT | Severe Thunderstorm Warning | DDC | Barber | 48 min |
| May 6, 12:43 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 47 min |
| May 6, 1:28 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 47 min |
| May 6, 1:33 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 42 min |
| May 6, 1:50 PM CDT | Severe Thunderstorm Warning | DDC | Comanche | 40 min |
| May 6, 2:06 PM CDT | Severe Thunderstorm Warning | DDC | Ness, Rush | 39 min |
| May 6, 2:10 PM CDT | Special Weather Statement | DDC | Ellis | 50 min |
| May 6, 2:11 PM CDT | Special Weather Statement | DDC | Hodgeman | 49 min |
| May 6, 2:17 PM CDT | Special Weather Statement | DDC | Kiowa | 58 min |
| May 6, 2:19 PM CDT | Special Weather Statement | DDC | Clark | 56 min |
| May 6, 2:34 PM CDT | Severe Thunderstorm Warning | DDC | Kiowa | 41 min |
| May 6, 3:10 PM CDT | Tornado Warning | DDC | Comanche | 17 min |
| May 6, 4:13 PM CDT | Special Weather Statement | DDC | Stafford | 62 min |
| May 6, 4:17 PM CDT | Special Weather Statement | DDC | Barber | 58 min |
| May 6, 4:21 PM CDT | Tornado Warning | DDC | Barber | 24 min |
| May 6, 4:45 PM CDT | Tornado Warning | DDC | Barber | 30 min |
| May 6, 4:56 PM CDT | Tornado Warning | DDC | Pratt | 26 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.